Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 23, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 11, 2011, 12:51 PM CDT for Clark County, Missouri. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 12:51 PM CDT (17:51 UTC)
- Expired
- May 11, 2011, 1:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clark County, MO
The radar
The Quad Cities radar (KDVN), 173 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 1:19 PM CDT | HAIL 0.75 | Sse Wayland, MO | CONSIDERABLE AMOUNTS OF DIME SIZED HAIL OCCURRING RIGHT NOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2842 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
304
WUUS53 KDVN 111751
SVRDVN
MOC045-111815-
/O.NEW.KDVN.SV.W.0023.110511T1751Z-110511T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1251 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI...
* UNTIL 115 PM CDT.
* AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY 13 MILES SOUTH OF KAHOKA...AND MOVING NORTHEAST AT 30
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAYLAND AND KAHOKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4025 9171 4025 9188 4026 9189 4056 9172
4035 9149 4026 9155 4024 9158 4025 9170
TIME...MOT...LOC 1751Z 211DEG 26KT 4027 9175
WIND...HAIL 60MPH 1.00IN
$$
SHEETS2 follow-up statements
537
WWUS53 KDVN 111807
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 PM CDT WED MAY 11 2011
MOC045-111815-
/O.CON.KDVN.SV.W.0023.000000T0000Z-110511T1815Z/
CLARK MO-
107 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR EASTERN CLARK COUNTY...
AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR ANTIOCH...OR 5 MILES SOUTH OF KAHOKA...MOVING
NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARK
CITY...WAYLAND...REVERE AND PEAKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4028 9156 4026 9158 4027 9165 4027 9170
4035 9177 4040 9179 4056 9172 4035 9149
TIME...MOT...LOC 1806Z 211DEG 26KT 4036 9168
WIND...HAIL 60MPH 1.00IN
$$
SHEETS414
WWUS53 KDVN 111815
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 PM CDT WED MAY 11 2011
MOC045-111824-
/O.EXP.KDVN.SV.W.0023.000000T0000Z-110511T1815Z/
CLARK MO-
115 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARK COUNTY WILL
EXPIRE AT 115 PM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WIND GUSTS UP TO 45 MPH.
LAT...LON 4028 9156 4026 9158 4027 9165 4027 9170
4035 9177 4040 9179 4056 9172 4035 9149
TIME...MOT...LOC 1814Z 211DEG 26KT 4041 9164
$$
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:02 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 11, 11:02 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1102 AM CDT WED MAY 11 2011 .UPDATE... GAPS BETWEEN MID AND UPPER LEVEL CLOUD COVER HAVE ALLOWED SOME HAZY SUNSHINE THIS MORNING AND TEMPERATURES AS OF 10 AM WERE ALREADY APPROACHING POSTED HIGHS AT A FEW SITES. THUS...HAVE UPDATED FORECASTS TO RAISE TEMPERATURES INTO THE MID AND UPPER 80S...WHICH WOULD BE A FEW DEGREES SHY OF THE MAY 11 RECORDS CLUSTERED AROUND 90 DEGREES. COMPLEX OF BACKBUILDING THUNDERSTORMS HAVE BECOME ANCHORED OVER S CENTRAL AND CENTRAL IA THIS MORNING. THIS IS ON THE NOSE OF 850 MB MOISTURE CONVERGENCE. THE STRATIFORM REGION TO THE EAST IS TRYING TO REACH INTO THE FAR WESTERN FORECAST AREA...BUT SHOULD AMOUNT TO ONLY LIGHT RAIN FROM FFL TO CID TOWARD NOON AT THIS RATE. HAVE UPDATED THE FORECAST TO FOCUS THE MORNING THUNDERSTORM CHANCES TO THE WEST AND SOUTH. OF GREATER CONCERN IS A SMALL CLUSTER OF THUNDERSTORMS OVER N CENTRAL MO...OCCURRING ON THE NOSE OF A WEAK MID LEVEL SHORTWAVE AND PRONOUNCED DRY SLOT ON WATER VAPOR IMAGERY. THIS APPEARS TO BE LIFTING NORTHEAST...AND MAY BE THE PRIMARY FOCUS FOR THUNDERSTORMS IN THE DVN FORECAST AREA THIS AFTERNOON. TEMPERATURES ALREADY IN THE 80S...DEWPOINTS IN THE 60S AND VERY HIGH CAPES...AS SEEN IN THE 12Z DVN SOUNDING WITH VALUES APPROACHING 5000 J/KG...MAY RESULT IN SOME OF THESE STORMS BECOMING SEVERE WITH HAIL AND DAMAGING WIND THE PRIMARY THREAT THIS AFTERNOON. HOWEVER... COUNTERING THE HIGH INSTABILITY...SHEAR VALUES ARE VERY UNIMPRESSIVE WITH NO MODERATE OR STRONG MID OR UPPER JET EXPECTED TO BRING MUCH CHANGE. SO...THE CONVECTIVE MODE LOOKS TO FAVOR SLOW MOVING MULTICELL CLUSTERS WITH PULSE TYPE HAIL SUPPORTING UPDRAFTS AND PERHAPS A FEW DOWNDRAFTS PRODUCING MARGINALLY SEVERE WIND GUSTS. AT 12Z...SPC UPGRADED THE ENTIRE AREA TO SLIGHT RISK. && .AVIATION... CHANCES FOR RAIN AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON AND EVENING ACROSS THE TERMINALS. VFR CONDITIONS WILL PREVAIL TODAY WITH THUNDERSTORMS POSSIBLY BRUSHING THE CID TERMINAL BEFORE NOON...THEN THE POTENTIAL INCREASES AT ALL SITES THROUGH THE AFTERNOON. ANY THUNDERSTORMS WOULD LIKELY PRODUCE MVFR CONDITIONS WITH BRIEF HEAVY RAINFALL...AND POSSIBLY SMALL HAIL. AFTER A BREAK IN THE EVENING...ANOTHER ROUND OF SHRA AND TSRA TO MOVE IN AFTER 05Z WITH 2-3SM VSBYS AND CIGS 15-20KFT. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS
Hazardous weather outlook, May 11, 9:56 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 956 AM CDT WED MAY 11 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121500- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 956 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA FOR TODAY. LATE THIS MORNING...SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY WEST OF A LINE FROM BURLINGTON THROUGH CEDAR RAPIDS TO INDEPENDENCE. A COMPLEX OF THUNDERSTORMS IN SOUTH CENTRAL IOWA AND NORTH CENTRAL MISSOURI MAY MOVE INTO THIS AREA...BUT THE PRIMARY THREAT FROM THESE STORMS WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL. THE GREATER RISK FOR SEVERE STORMS WILL BE LATER THIS AFTERNOON INTO EARLY EVENING AS ANOTHER COMPLEX OF THUNDERSTORMS MAY DEVELOP AND MOVE NORTH TO NORTHEAST ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING HAIL GREATER THAN ONE INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE SCATTERED TO NUMEROUS THUNDERSTORMS ON THURSDAY AS A STRONG STORM SYSTEM AND COLD FRONT TRACKS SLOWLY ACROSS THE MIDWEST. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE STORMS OVER MOST OF THE OUTLOOK AREA. THE MAIN THREATS APPEAR TO BE LARGE HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING. DLS
In the hours before
Special weather statement, May 11, 12:03 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1203 PM CDT WED MAY 11 2011
MOZ009-010-111800-
CLARK-SCOTLAND-
1203 PM CDT WED MAY 11 2011
...THUNDERSTORMS WITH GUSTY WINDS AND HAIL MOVING INTO NORTHEAST
MISSOURI...
AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES SOUTH OF RUTLEDGE...OR 12 MILES SOUTH OF
EDINA...MOVING NORTHEAST AT 35 MPH.
* THE THUNDERSTORM WILL BE NEAR...
FAIRMONT...WYACONDA...AND NEEPER AROUND 1230 PM...
LURAY...ASHTON AND KAHOKA AROUND 1250 PM...
REVERE AND CHAMBERSBURG AROUND 1 PM...
HAIL UP TO ONE INCH IN DIAMETER...WIND GUSTS AROUND 50 MPH...AND
BRIEF HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
LAT...LON 4058 9231 4058 9175 4042 9154 4025 9174
4025 9195 4029 9196 4030 9196 4030 9235
TIME...MOT...LOC 1656Z 216DEG 32KT 4003 9213
SHEETSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:03 PM CDT | Special Weather Statement | DVN | Clark, Scotland | 57 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.